Apixaban and low blood pressure

Has anyone noticed a drop in blood pressure while on apixaban? Mine is usually quite low ( 90s/ 60s ) but since I started apixaban There are times during most days when it goes down to low 80s/ low 50s. Usually when i have been physically more active. I mostly feel o.k. and have an appointment with my E.P. in 10 days so not overly concerned but just wondered if anyone else had this problem. X

17 Replies

oldestnewest
  • I can only dream of BP in those figures! If you feel well I wouldn't worry too much but do speak to your EP about it.

  • Thanks Bob, I will.x

  • I've been taking it for two and a half years without any difference to my blood pressure. Low blood pressure is listed as one of the uncommon side effects of Apixaban, so it might be an idea to mention it.

  • Thanks, yes Ive just been re reading the side effects and noticed that. X

  • Keep us posted hope you keep well.

    Christo.

  • Hi, mine seems to have gone up since starting Apixaban. I think we changed to it around the same time. Felt a little queasy for a few days but since then all seems ok except for a metallic taste in my mouth about an hour after taking it.

    Brenda

  • Hi. Thats interesting as it looks as though it does have an effect on blood pressure. Im not too worried as it keeps returning to a low normal, to start with I thought it was going to keep going down till it disappeared! I really want to stay on it because it is less restrictive and I am not thinking about the whole thing all the time. X

  • Well my BP is low and I'm not on Apixaban!!!!

  • yes - i am now around 110/60 pretty consistent having been borderline 140/85 pre Apixiban

  • Im really glad I asked this question, at least now it looks like it could be apixaban and nothing more sinister. I will post again when Ive seen E.P.

    Thanks x

  • I'm on Apixaban and my blood pressure has dropped from very high, 170/98 to 115/58. I also take losartan for high blood pressure but I was struggling to keep my blood pressure down before I took Apixaban. So, I think it might be the Apixaban.

  • Hi dedeottie;

    I know this is an old post, but I am curious as to how this worked out for you. I think I am having the same problem. I just started Apixiban, and my normally low blood pressure (90-100/70) is now down in the mid 80's/60-70. Did you find that over time it rectified itself? Did you have to change medications?

    Thanks :)

  • Hi. Yes, my BP has stabilised over the last few months. It is still low but Im not getting the dips that I got to start with. My EP said it was nothing to worry about if I felt well.I hope it doesnt make you feel ill. X

  • I am still on apixaban

  • I used to have BP in the 90s. Then some time ago it switched to orthostatic hypotension meaning as I got up and down the BP would swing between 90 and 150. I just started eliquis/apixaban three weeks or so ago. Low BP now seems to be causing me reoccurring mental confusion and occasional slurred speech (low BP symptoms). After exercise and early in the morning seem maybe worse. I will be getting it checked. I have not yet done any measuring.

  • Do let me know how you go on. X

  • I notice you posted this a year ago, but just saw it today. It's real helpful knowing someone else had/has the same problems with the low blood pressure. I've been taking Eliquis for about a week now (5 mg, 2x/day). The past few days my blood pressure has been dropping into the low 90s. I noticed today after I went for a walk it was in the upper 70s (!!!). Went for another walk this evening and it's in the upper 80s. Heart does feel a little weird. Does anyone else have any info about this?? Thanks

You may also like...